PDA

View Full Version : methotrexate



cranbrycloud
11-24-2007, 02:23 AM
i have been taking methotrexate for 6 weeks now and have some symptoms that i talked to my rheumy about and got no feedback on. first, very dry skin on joints that cracks and gets swollen, maybe swollen from infection? second, constant fever (had it before meds too but just from flares) and lastly, a chronic throat infection. she sent me to my primary for the last one since i opened up my mouth to show her my tonsils were totally swollen and white with black spots, i could hardly swallow. but the other things she thinks are no big deal. am i crazy? i swear it is these meds and i want another option but i don't want to fight with her and i don't want to quit on my own and have a bad flare?? i am already on prednisone and plaquenil. also, on top of this my stomach is constantly sick, can't keep food down and always tired. i feel like the small improvements i have in some areas are met with worse side effects that take a toll on me too. anyone have good ideas? am i being too nice at the doctors? i feel like a little kid in there with my mother and i don't wanna talk back :shock:

mnjodette
11-24-2007, 02:56 AM
I think it helps to go into the doctor with a written list of questions and concerns. Read right from your list, and make sure she/he answers each question for you. This is YOUR health and you shouldn't feel apologetic about getting answers to your questions. I know, I know...doctors seem almost "god-like" sometimes. But never forget that they work for you. You want to be an active partner in your own health care. If your doctor isn't giving you answers, you may need a new doctor.

Methotrexate can have nasty stomach side effects. Some people go from pills to injections, just to avoid those side effects - and for many that works really well. You may want to ask your doctor about that option.

I'm not sure about the other symptoms. However, methotrexate is an immune supressing drug, and getting an infection (like the one in your throat) could be a result of your lowered immunity. That wouldn't be unusual. DO press your doctor for some answers. I hope you get some relief soon.

Jody